Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 47, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Aug 12, 2015, 4:43 PM EDT. It took effect at Aug 12, 2015, 8:00 PM EDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2015, 4:43 PM EDT (20:43 UTC)
- In effect from
- Aug 12, 2015, 8:00 PM EDT
- Expired
- Aug 13, 2015, 10:51 PM EDT
- In force
- 27 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
387 WHUS73 KAPX 122043 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 443 PM EDT WED AUG 12 2015 LMZ323-342-344>346-130445- /O.NEW.KAPX.SC.Y.0047.150813T0000Z-150814T0100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 443 PM EDT WED AUG 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 PM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 9 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
5 follow-up statements
282 WHUS73 KAPX 130210 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1010 PM EDT WED AUG 12 2015 LMZ323-342-344>346-131015- /O.CON.KAPX.SC.Y.0047.000000T0000Z-150814T0100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1010 PM EDT WED AUG 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THURSDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
838 WHUS73 KAPX 130903 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 503 AM EDT THU AUG 13 2015 LMZ323-342-344>346-131715- /O.CON.KAPX.SC.Y.0047.000000T0000Z-150814T0100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 503 AM EDT THU AUG 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
541 WHUS73 KAPX 131521 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1121 AM EDT THU AUG 13 2015 LMZ323-342-344>346-132330- /O.CON.KAPX.SC.Y.0047.000000T0000Z-150814T0100Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1121 AM EDT THU AUG 13 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
620 WHUS73 KAPX 132025 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 425 PM EDT THU AUG 13 2015 LMZ323-342-344>346-140400- /O.EXT.KAPX.SC.Y.0047.000000T0000Z-150814T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 425 PM EDT THU AUG 13 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
857 WHUS73 KAPX 140251 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1051 PM EDT THU AUG 13 2015 LMZ323-342-344>346-140400- /O.CAN.KAPX.SC.Y.0047.000000T0000Z-150814T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1051 PM EDT THU AUG 13 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Aug 12, 4:03 PM EDT, 40 minutes earlier.
Area forecast discussion, Aug 12, 4:03 PM EDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
403 PM EDT WED AUG 12 2015
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 359 PM EDT WED AUG 12 2015
HIGH IMPACT WEATHER: THUNDER OVERNIGHT
FORECAST CHALLENGE: TIMING OF THE THUNDERSTORMS.
OVERVIEW...RAIN SHOWERS ARE BEGINNING TO BREAK OUT ALONG THE WARM
FRONT IN W UPPER AHEAD OF THE 500 MB SHORTWAVE IN SE MANITOBA. THE
SFC HIGH IS SINKING SOUTH INTO THE INDIANA, WITH THE RETURN FLOW
GETTING GOING OVER THE UPPER GREAT LAKES. MAIN CONCERN FOR THE
NIGHT, IS THE CHANCE FOR THUNDERSTORMS THROUGH THE NIGHT.
TONIGHT...WITH THE RAIN SHOWERS, AND POSSIBLE THUNDER BEGINNING TO
DEVELOP NEAR MQT, HAVE PUT POPS INTO E UPPER AND NW LOWER. BASED ON
THE MOVEMENT OF THE SHOWERS ALONG THE FRONT, HAVE THE HIGHEST POPS
IN NW LOWER AS THE SFC HIGH CONTINUES TO MOVES SOUTH, AND THE RETURN
FLOW CREATING THE WARM FRONT TO THE NORTH OF IT, MOVES SOUTH WITH
IT. THE COMPLICATING FACTOR IS THE 500 MB SHORTWAVE IN SE MANITOBA.
THIS HAS THE POTENTIAL TO BRING RAIN SHOWERS AND THUNDERSTORMS TO E
UPPER AND EVENTUALLY NE LOWER OVERNIGHT INTO THE MORNING. BASED ON
THE GFS AND ECMWF MOISTURE AT 850 MB AND IN THE 700-500 MB LAYER,
TIMING LOOKS LIKE NW LOWER WILL GET IN ON THE ACTIONS WITH SCATTERED
ACTIVITY BETWEEN 22Z AND 06Z, AND NE LOWER SHOULD SEE SOMETHING WITH
THE WARM FRONT AND THE 500 MB VORT AFTER 06Z. SFC TEMPERATURES WILL
REMAIN STEADY OR RISE SLOWLY OVERNIGHT AS THE 850 MB TEMPERATURES
RISE FROM 11C NOW TO NEAR 18C BY 12Z THURSDAY MORNING. WILL HAVE TO
WATCH THIS SYSTEM OVERNIGHT AS IF THE THUNDERSTORMS BECOME MORE
NUMEROUS, AND WITH THE 850 MB WINDS ROUGHLY 70% OF 500 MB WINDS WE
COULD SEE SOME TRAINING, COUPLE WITH THE PWAT OF 1.1" TO 1.4", THEN
THERE IS SOME POTENTIAL FOR SOME HEAVIER RAIN. BUT BEFORE WE GO
THERE, LET'S SEE HOW THE THUNDERSTORMS EVOLVE.
&&
.SHORT TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 359 PM EDT WED AUG 12 2015
...WARMER AND MORE HUMID INTO WEEKEND WITH INCREASING RAIN THREAT...
HIGH IMPACT WEATHER POTENTIAL: THUNDERSTORMS AT VARIOUS TIMES
THROUGH FRIDAY EVENING. SEVERE POTENTIAL LOW BUT NOT ZERO...SOME
HEAVIER DOWNPOURS POSSIBLE. WARM AND HUMID FOR SATURDAY.
PATTERN SYNOPSIS/FORECAST: CLOSED UPPER LEVEL HIGH SITTING OVER THE
CENTRAL/SOUTHERN ROCKIES AND ADJACENT HIGH PLAINS SANDWICHED BETWEEN
A CLOSED LOW OFF THE CALIFORNIA COAST AND A TROUGH OVER THE EASTERN
THIRD OF NORTH AMERICA. THE WESTERN FEATURES ARE ACTUALLY FAIRLY
STRONG VERSUS CLIMATOLOGY (HEIGHTS 2 STANDARD DEVIATIONS ABOVE
THE MEAN FOR THE UPPER HIGH...3-4 STANDARD DEVIATIONS BELOW THE
MEAN FOR THE EASTERN PACIFIC LOW)...ALONG WITH FAIRLY STRONG
WESTERLY FLOW ACROSS WESTERN/CENTRAL CANADA TO THE NORTH OF THE
UPPER RIDGE WITH A COUPLE OF SHORT WAVE TROUGHS RIPPLING THROUGH
THE FLOW. AT THE SURFACE...HIGH PRESSURE WAS SPRAWLED OUT ACROSS
THE UPPER LAKES/MIDWEST/CENTRAL PLAINS...TO THE NORTHWEST OF THIS
HIGH WAS A COLD FRONT/TROUGH AXIS OVER MANITOBA BACK INTO
MONTANA...AND A WARM FRONT OVER NORTHWEST ONTARIO REACHING DOWN TO
LAKE SUPERIOR.
EASTERN NORTH AMERICAN TROUGH WILL EVENTUALLY SPLIT...LEAVING A
PIECE OF ENERGY BEHIND OVER THE SOUTHEASTERN U.S...WHILE UPPER HIGH
EXPANDS EAST INTO THE MIDWEST DURING THE END OF THE WEEK WITH HIGHER
HEIGHTS "TIPPING" EAST INTO THE UPPER GREAT LAKES BY SATURDAY WITH
588+DM HEIGHTS FORECAST ACROSS MICHIGAN. PRIOR TO THAT...SHORT WAVE
ENERGY/HEIGHT FALLS WILL BE PASSING BY TO THE NORTH OF THE GREAT
LAKES THURSDAY. THERE IS A SECONDARY SHORT WAVE TROUGH/POTENTIAL
VORTICITY ANOMALY THAT DEVELOPS FROM A PAIR OF PV ANOMALIES
ASSOCIATED WITH THE EASTERN PACIFIC UPPER LOW...A SUBTLE FEATURE
THAT WILL CROSS THE FORECAST AREA FRIDAY. HEIGHTS THEN FORECAST TO
RISE LATER FRIDAY INTO SATURDAY AS RIDGE AXIS BUILDS NORTHEAST
ACROSS MICHIGAN. SURFACE HIGH PRESSURE WILL DEPART TO THE SOUTHEAST
INTO THE OHIO VALLEY THURSDAY...WITH A WARM ADVECTION PATTERN ON THE
NORTH SIDE OF THE ANTICYCLONE DEVELOPING ACROSS WISCONSIN/MICHIGAN.
WARM FRONT WILL CROSS MICHIGAN THURSDAY...WITH A COLD FRONT ON ITS
HEELS THAT PROBABLY WON'T GET INTO THE FORECAST AREA UNTIL LATE
THURSDAY NIGHT/FRIDAY. FRONT WILL BE PRETTY WEAK WITH SUPPORTING
DYNAMICS WELL TO THE NORTH...BUT ITS REMNANTS MAY LINGER ACROSS
LOWER MICHIGAN DURING THE DAY FRIDAY BEFORE WASHING OUT BY SATURDAY
MORNING.
PRIMARY FORECAST CONCERNS: EVOLVING RAIN CHANCES THROUGH FRIDAY.
TEMPERATURES/HUMIDITY SATURDAY.
THURSDAY...COUPLE ITEMS OF INTEREST TO START THE DAY THURSDAY...
FIRST WILL BE NORTH-SOUTH ORIENTED WARM FRONT MOSTLY BISECTING THE
FORECAST AREA. STILL HAVE SOME CONCERNS FOR SOME SHOWERS TO THE
EAST OF THE BOUNDARY ACROSS DRUMMOND ISLAND/NORTHEAST LOWER DURING
THE MORNING. MEANWHILE...WILL LIKELY BE SOME MCS REMNANTS THAT
DEVELOP OVER NORTHEAST MINNESOTA/NORTHWEST ONTARIO TONIGHT AND DRIFT
SOUTHEAST ALONG VEERING LOW LEVEL JET AND AIDED BY MID LEVEL SHORT
WAVE TROUGH. CONVECTIVE ACTIVITY WILL LIKELY BE OVER WESTERN LAKE
SUPERIOR/WESTERN UPPER AROUND DAYBREAK...AND THIS MAY BE THE MAIN
FACTOR IN THURSDAY'S FORECAST AS IT PROPAGATES SOUTHEAST...AND THINK
IT MAY EVENTUALLY TRACK INTO NORTHERN MICHIGAN LATER THURSDAY
MORNING...OR MAY SEE ADDITIONAL DEVELOPMENT ALONG ITS OUTFLOW
BOUNDARY IF WE GET SOME HEATING EARLY ON WITH DEW POINTS FORECAST TO
CLIMB INTO THE 60-65F RANGE. THINK MLCAPE VALUES ON THE ORDER OF
500-1000J/KG NOT UNREASONABLE...AND WITH THAT IN MIND WILL KEEP POPS
MOSTLY OPEN-ENDED ON THURSDAY AND NOT TRY TO TIME TOO MUCH INTO THE
PATTERN EXCEPT FOR THE FAR SOUTHWEST PORTION OF THE FORECAST AREA
WHERE BEST CHANCE FOR PRECIP EXPECTED DURING THE AFTERNOON HOURS.
DAY 2 MARGINAL SPC RISK KNOCKING ON OUR DOOR TO THE WEST WHERE
GREATER INSTABILITY EXPECTED FARTHER WEST ALONG COLD FRONT AND A PRE-
FRONTAL WIND SHIFT LINE. ANY SEVERE THREAT FOR NORTHERN MICHIGAN
WILL DEPEND ON INSTABILITY EVOLUTION WITHOUT A TREMENDOUS AMOUNT OF
SHEAR FORECAST. WILL BE NOTICEABLY MORE HUMID ON THURSDAY...HOW WARM
IT ULTIMATELY GETS WILL DEPEND ON PRECIPITATION EVOLUTION BUT
BANKING ON SOME HEATING ESPECIALLY ACROSS NORTHERN LOWER. SO STILL
THINK AROUND 80-LOWER 80S IS ATTAINABLE. LOOKS LIKE A PRE-FRONTAL
WIND SHIFT WILL SETTLE INTO LOWER MICHIGAN THURSDAY NIGHT AS COLD
FRONT REACHES LAKE SUPERIOR BY FRIDAY MORNING. WILL TRY TO TREND
DRIER ACROSS EASTERN UPPER THURSDAY NIGHT...BUT WILL KEEP PRECIP
CHANCES GOING ACROSS NORTHERN ALONG/AHEAD OF SURFACE/850/700MB
TROUGHS. IF WE SEE SOME CLEARING A LITTLE FOG NOT OUT OF THE
QUESTION.
FRIDAY...SECONDARY SHORT WAVE TROUGH WILL ARRIVE ON FRIDAY ALONG
WITH SOUTHWARD SAGGING COLD FRONT HELPING SUPPLY A FOCUS FOR
POTENTIALLY ANOTHER ROUND OF CONVECTION. LOW LEVEL CONVERGENCE
LIKELY AUGMENTED BY LAKE BREEZE CIRCULATIONS AS WELL...AND
PRECIPITATION SHOULD HAVE MORE OF A DIURNAL TREND TO IT. SHOULD BE
ANOTHER WARM AND STICKY AFTERNOON...WITH HIGHS PROBABLY A COUPLE
DEGREES WARMER THAN THURSDAY AFTERNOON. ANTICIPATE RAIN THREAT TO
WIND DOWN WITH SHORT WAVE TROUGH PASSAGE FRIDAY EVENING AND THE
DOWNWARD SIDE OF THE DIURNAL HEATING CYCLE.
SATURDAY...LOOKING VERY WARM AND HUMID FOR SATURDAY WITH DEW
POINTS STILL IN THE 60S...AND TEMPERATURES POSSIBLY GETTING UP TO
90 DEGREES IN SOME AREAS ACROSS INTERIOR NORTHERN LOWER WITH HEAT
INDICES A FEW DEGREES HIGHER. INCREASED SOIL MOISTURE WITH
EXPECTED RAINFALL COULD PUT A LITTLE DAMPER ON TEMPERATURES...
THOUGH IT WOULD PROBABLY SIMPLY MAKE IT MORE HUMID. ONLY REAL
POTENTIAL CONCERN IS SOME POP-UP CONVECTION DURING PEAK HEATING
WITHIN WARM/HUMID AIR MASS. OTHERWISE A NICE PUSH OF MID-AUGUST
SUMMER WEATHER.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 359 PM EDT WED AUG 12 2015
THE WEEKEND WARMTH WILL CONTINUE THROUGH SUNDAY...AS THE AXIS OF THE
H5 RIDGING FOLDING INTO THE AREA MOVES OVERHEAD. TEMPS WILL DROP
BACK TO NEAR OR SLIGHTLY BELOW NORMAL GOING INTO THE WORK WEEK AS A
COLD FRONT MOVES THROUGH MON/TUE...BRING INCREASED RAIN CHANCES AS
WELL. OVERALL FLOW WILL GET A BIT MORE ZONAL OVER THE CONUS THROUGH
THE WEEK AS THE SUBTROPICAL RIDGING THAT HAS BEEN PERSISTENT OVER
THE SOUTHERN U.S. FOR SOMETIME NOW FLATTENS OUT...WITH A CUTOFF LOW
DIGGING IN FROM THE PAC NW. THIS CUTOFF LOW WILL HELP DEEPEN SFC LOW
PRESSURE THAT COULD AFFECT US MID TO LATE WEEK. WHILE THE IDEA IS
PRESENT IN MOST GUIDANCE...THE TRACK OF THIS LOW IS NOT VERY
CONSISTENT RUN TO RUN. IT WILL BE A FEATURE WORTH KEEPING AN EYE ON
OVER THE COMING DAYS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 131 PM EDT WED AUG 12 2015
DIURNAL CU HAS FORMED AROUND N MICHIGAN AND WITH THE DRIER AIR
OVER THE REGION THAN YESTERDAY, WE MAINLY HAVE VFR CIGS IF THERE
ARE ANY CIGS AT ALL. THE MAIN WEATHER TO WATCH FOR IS THE
THUNDERSTORMS COMING OUT OF SE MANITOBA THAT WILL ARRIVE
OVERNIGHT, INTO UPPER MICHIGAN AROUND 12Z. THE INITIAL IDEA WILL
BE FOR THE THUNDERSTORMS TO MOVE INTO THE TIP OF THE MIT AND INTO
NE LOWER DURING THE MORNING. WILL PROBABLY HAVE TO AMEND FOR THIS
PRIOR TO THE NEXT TAF ISSUANCE.
&&
.MARINE...
ISSUED AT 359 PM EDT WED AUG 12 2015
TONIGHT THROUGH FRIDAY...AS THE SFC HIGH SINKS SOUTH, THE WINDS
ALONG LAKE MICHIGAN BEGIN TO PICK UP AS THE GRADIENT TIGHTENS AND
TURNS A BIT SW. SW WINDS ALONG THE SW TO NE ORIENTED SHORELINE, WILL
PRODUCE COASTAL CONVERGENCE ALONG THE LAKE SHORE AND SOME FUNNELING
IN THE MANITOU PASSAGE SO THAT WINDS WILL GUST INTO SMALL CRAFT RANGE
THROUGH THURSDAY EVENING. THEN A SFC TROUGH/COLD FRONT WILL MOVE
INTO THE UPPER GREAT LAKES, WHICH WILL RELAX THE GRADIENT SO THAT
THE WINDS AND WAVES SHOULD DIMINISH OVERNIGHT, WILL REMAIN BELOW
SMALL CRAFT CRITERIA THROUGH FRIDAY.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 9 PM EDT THURSDAY
FOR LMZ323-342-344>346.
LS...NONE.
&&
NEAR TERM...JSL
SHORT TERM...JPB
LONG TERM...ALM
AVIATION...JSL
MARINE...JSLHazardous weather outlook, Aug 12, 4:12 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 412 PM EDT WED AUG 12 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-131100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 412 PM EDT WED AUG 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS TONIGHT ACROSS PORTIONS OF NORTHERN MICHIGAN. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS NORTHERN MICHIGAN THURSDAY THROUGH FRIDAY. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE...OVERALL SEVERE WEATHER THREAT IS LOW. THERE IS ADDITIONAL CHANCES FOR THUNDERSTORMS ACROSS NORTHERN MICHIGAN MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && WEATHER.GOV/GAYLORD JPB
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.